I appologise for taking time on this forum from so many people that are seriously ill with Parkinson's Disease and for the length of this post.
I too am seriously ill but my disease is Post-polio Syndrome. The comnmon symptom of the two that brings me here is Spasms. I have had spasms for 15 years. I also have chronic fatigue that disables me everyday at 12 Noon. Since 2006 the spasms begin within 45 minutes of me laying down and closing my eyes.
I had a stroke in Dec. 2010. I was introdiuced to a neurologist in the hospital that said she was going to "cure" my spasms. She prescribed mirapex (pramipexole) for me begining at 0.5 Mg. I complained to her from the first dose about the insomnia that the mirapex caused and later about the constipation. The doctor would never do anything but deny that mirapex caused the problems. I began splitting doses and taking them earier in the day to reduice the insomnia.
In June od 2012 the doctor increase my dose of pramipexole to 1.0 Mg. per day. I began taking the dose at 1:30 PM to avoid insomnia. For the next year I experienced sleep deprivation, 4-6 nights a week with less than two hours sleep, or no sleep at all. The doctor refused to adjust me mirapex in Dec. 2012 when I was unable to leave the house to make my appointment with her.
In Aug. 2013 I began seeing a psciatrist for mental things that were happening to me. I described what was happening to me and he immediatel said that it was being caused by the mirapex. I was having hallucinations. So I had gone through a year of sleep deprivation and hallucinations because of the mirapex.
If I reduce the mirapex the spasms increase in frequency and severity immediately. The Psych. and I have tried several medication to replace the mirapex without any success. Those medication are metaxalone, amantadine, methocarbamol, and baclophen.
Could you please help me with suggestions for medications that will allow me to discontinue the mirapex without incurring more ontoward side effects?